Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

October 8, 2021Colquitt County, Georgia

NWS Tallahassee, FL issued this special weather statement at Oct 8, 2021, 8:41 AM EDT for Colquitt County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2021, 8:41 AM EDT (12:41 UTC)
Expired
Oct 8, 2021, 9:15 AM EDT
In force
34 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Colquitt County, GA

The radar

The Moody AFB radar (KVAX), 92 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

011 
WWUS82 KTAE 081241
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
841 AM EDT Fri Oct 8 2021
 
GAZ146-081315-
Colquitt GA-
841 AM EDT Fri Oct 8 2021

...A strong thunderstorm will impact portions of northwestern 
Colquitt County through 915 AM EDT...

At 839 AM EDT, Doppler radar was tracking a strong thunderstorm 9 
miles west of Riverside, or 11 miles west of Moultrie, moving 
northeast at 25 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Moultrie, Doerun, Riverside, Schley, Funston, Minnesota, Center Hill,
South Moultrie, Sigsbee, Poplar Arbor Church, Hartsfield, New Elm and
Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3130 8377 3121 8370 3111 8382 3109 8396
      3113 8400 3117 8400 3127 8399 3132 8394
      3133 8386
TIME...MOT...LOC 1239Z 224DEG 21KT 3115 8396 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

99-OLIVER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 8, 7:07 AM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Oct 8, 7:07 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
707 AM EDT Fri Oct 8 2021

.AVIATION...
[Through 12Z Saturday]

Thunder moving through TLH, exiting ABY. VLD still downstream for
later thunder. Improving from the west later today. Clear later
tonight. Fog only a minor concern tonight as drier air slowly
trickles in.

&&

.PREV DISCUSSION [401 AM EDT]...

.NEAR TERM [Through Tonight]...

The energetic southern end of an upper trough is making its way east
across Alabama right now. In advance of it today, decent 500 mb
height falls will cross Georgia and the eastern Big Bend today.
The afternoon air mass over our Eastern Time Zone counties will be
moderately unstable and unseasonably moist. Given the larger scale
lift, showers and a few thunderstorms have continued to blossom in
the last few hours, and this will continue to be the case for much
of today. The best focus will slowly move east and finally exit our
far eastern counties by late this evening. With bulk shear near 25
knots, convective cells could form into loosely organized multi-cell
clusters which could be accompanied by gusty outflow winds. If cells
manage to organize into any lines, then slow movement of the lines
would lead to locally heavy rainfall.

The main upper trough will exit eastward late tonight while digging
off the FL east coast. An upper ridge will start to amplify over
Texas, so our flow aloft will become more northerly.
A drier mid-level air mass will arrive, with more modest drying in
the boundary layer. Some patchy fog may develop late tonight where
the richer low-level moisture is slow to exit along the I-75
corridor.

.SHORT TERM [Saturday Through Sunday]...

Northerly flow overtakes the service area this weekend as troughing
slides off the Atlantic Seaboard and ridging builds in from the
southwest. The former feature aids in the development of a low-
pressure system that short-term models track southward along
Florida's east coast. Wrap-around moisture from this low favors the
best rain chances (albeit only up to 25%) along the I-75 corridor
and southeast Big Bend on Saturday, in addition to the likelihood of
patchy fog. The presence of drier air in the wake of a weak front
should preclude convection elsewhere - welcoming news for hard-hit
locations from this recent stretch of very wet weather!
Precipitation effectively diminishes to nil by Sunday, paving the
way for mostly quiet conditions heading into next week. High
temperatures are forecast to be in the mid 80s, while lows fall to
the mid 60s. Some normally cooler spots may see low 60s.

.LONG TERM [Sunday Night Through Friday]...

Ridging becomes better established across the region, with our area
entrenched within its southwest-northeast oriented axis to begin the
work week. This pattern should keep warm and mostly dry weather in
place over the next few days, though a gradual moisture return is
expected as low-level flow veers out of the northeast and east. By
the end of period, global models bring a cold front towards the
lower TN Valley, with the ridge weakening in response. This synoptic
shift likely results in the return of appreciable rain chances
heading into next weekend. High temperatures are forecast to be in
the mid-upper 80s (lows in the mid-upper 60s).

.MARINE...

Light northerly winds prevail through Saturday, then switch out of
the northeast on Sunday, and finally become easterly early next
week. Overall, favorable boating conditions are expected over the
next few days away from convection, for which chances diminish this
weekend and remain low for the remainder of the period.

.FIRE WEATHER...

An unseasonably moist air mass will be in place today, with modest
drying on Friday. Spotty wetting rains from showers and
thunderstorms are expected today over our districts in the Eastern
Time Zone. Any thunderstorms will contain gusty winds.

.HYDROLOGY...

Flood Warnings are currently in effect for the Apalachicola at
Blountstown, and the Sopchoppy. The Apalachicola is expected to
crest in minor flood stage this afternoon, thanks to downstream
routing of water down the Chattachooche and Flint, after heavy rain
further north in Georgia. The Sopchoppy is flooding due to heavy
rain on Thursday morning. It should fall below flood stage this
afternoon or evening.

After this evening, dry weather will prevail for the next week.
This will allow water to flush through the river systems and avoid
driving any additional rivers above flood.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   86  67  86  64  86 /  40  20  10   0  10
Panama City   86  68  86  66  85 /  30   0   0   0   0
Dothan        84  64  83  63  83 /  20   0   0   0   0
Albany        85  66  84  63  84 /  40  10   0   0   0
Valdosta      85  67  86  65  85 /  60  30  10   0  10
Cross City    86  70  87  66  86 /  60  30  30  10  10
Apalachicola  84  69  85  68  83 /  50  10   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Haner
MARINE...IG3
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Special weather statement, Oct 8, 6:03 AM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
603 AM EDT Fri Oct 8 2021

FLZ016-017-026-027-127-081045-
Liberty FL-Gadsden FL-Coastal Wakulla FL-Inland Wakulla FL-Leon FL-
603 AM EDT Fri Oct 8 2021

...Strong thunderstorms will impact portions of western Wakulla,
south central Gadsden, eastern Liberty and southwestern Leon Counties
through 645 AM EDT...

At 603 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Greensboro to 13 miles north
of Carrabelle. Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Quincy, Midway, Sopchoppy, Telogia, East Camp, Lake Talquin, Jewel
Fire Tower, Littman, Brown House, Hosford, Sanborn, Fort Braden,
Santa Clara, Poplar Camp, Smith Creek, Buckhorn, Lowry, Wetumpka and
Bloxham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3062 8450 3007 8440 3001 8477 3046 8485
TIME...MOT...LOC 1003Z 253DEG 11KT 3041 8477 3004 8471

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haner
Special weather statement, Oct 8, 6:13 AM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
613 AM EDT Fri Oct 8 2021

GAZ130-131-081045-
Irwin GA-Ben Hill GA-
613 AM EDT Fri Oct 8 2021

...A strong thunderstorm will impact portions of Irwin and Ben Hill
Counties through 645 AM EDT...

At 613 AM EDT, Doppler radar was tracking a strong thunderstorm near
Fitzgerald, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fitzgerald, Ocilla, Mystic, Lulaville, Osierfield, Pinetta, Ashton,
Irwinville, Fitzgerald Municipal A/P, Wray, Bowens Mill, Red Bluff,
Arp, Abba and Queensland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
      3156 8306 3152 8308 3151 8339 3152 8339
      3174 8346 3178 8345 3184 8348 3185 8318
      3183 8315 3183 8314 3181 8313 3182 8311
      3178 8303 3178 8299
TIME...MOT...LOC 1013Z 256DEG 31KT 3171 8321

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Special weather statement, Oct 8, 6:45 AM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
645 AM EDT Fri Oct 8 2021

FLZ016-017-027-127-GAZ157-081130-
Gadsden FL-Coastal Wakulla FL-Inland Wakulla FL-Leon FL-Grady GA-
645 AM EDT Fri Oct 8 2021

...Strong thunderstorms will impact portions of eastern Wakulla,
eastern Gadsden, Leon and southwestern Grady Counties through 730 AM
EDT...

At 645 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Quincy to 11 miles northwest of
Crawfordville to 18 miles northeast of Carrabelle. Movement was
northeast at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St. Marks, Midway, Woodville, Quincy, Tallahassee, Havana,
Crawfordville, Florida State University, Florida A And M, Tallahassee
Comm College, Doak Campbell Stadium, Wakulla, Sopchoppy, Lake
Bradford, Shadeville, Leon Sinks, Gaither Community Center, Wakulla
Springs, Tallahassee Memorial Hosp and Florence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3003 8456 3025 8453 3060 8462 3069 8443
      3069 8438 3072 8438 3079 8424 3055 8413
      3013 8417
TIME...MOT...LOC 1045Z 222DEG 21KT 3054 8456 3031 8448 3008 8451

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

01-GONZALEZ
Special weather statement, Oct 8, 7:03 AM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
703 AM EDT Fri Oct 8 2021

FLZ016-GAZ156-157-081145-
Gadsden FL-Decatur GA-Grady GA-
703 AM EDT Fri Oct 8 2021

...A strong thunderstorm will impact portions of northeastern
Gadsden, eastern Decatur and southern Grady Counties through 745 AM
EDT...

At 703 AM EDT, Doppler radar was tracking a strong thunderstorm near
Havana, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cairo, Havana, Bainbridge, Whigham, Attapulgus, Climax, Grady Co A/p,
Darsey, Concord, Jamieson, Laingkat, Calvary, Reno, Fowlstown,
Princes Still, Amsterdam, Pine Park, Nickleville, Hinson and Dogtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3086 8408 3068 8428 3068 8430 3066 8430
      3060 8438 3072 8458 3108 8451
TIME...MOT...LOC 1103Z 216DEG 17KT 3071 8445

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

01-GONZALEZ
Special weather statement, Oct 8, 7:43 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
743 AM EDT Fri Oct 8 2021

GAZ145-146-157-158-081215-
Colquitt GA-Mitchell GA-Grady GA-Thomas GA-
743 AM EDT Fri Oct 8 2021

...A strong thunderstorm will impact portions of central Grady,
southeastern Mitchell, northwestern Thomas and southwestern Colquitt
Counties through 815 AM EDT...

At 743 AM EDT, Doppler radar was tracking a strong thunderstorm over
Cairo, moving northeast at 25 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cairo, Pelham, Ochlocknee, Whigham, Akridge, Grady Co A/p, Capel,
Elpino, Merrillville, Chastain, Princes Still, Spence, Dawesville,
Quality, Pine Park and Pasco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3076 8421 3088 8436 3117 8414 3111 8395
      3095 8386
TIME...MOT...LOC 1143Z 228DEG 23KT 3088 8421

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21-WD
Special weather statement, Oct 8, 8:41 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
841 AM EDT Fri Oct 8 2021

GAZ146-081315-
Colquitt GA-
841 AM EDT Fri Oct 8 2021

...A strong thunderstorm will impact portions of northwestern
Colquitt County through 915 AM EDT...

At 839 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Riverside, or 11 miles west of Moultrie, moving
northeast at 25 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Moultrie, Doerun, Riverside, Schley, Funston, Minnesota, Center Hill,
South Moultrie, Sigsbee, Poplar Arbor Church, Hartsfield, New Elm and
Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3130 8377 3121 8370 3111 8382 3109 8396
      3113 8400 3117 8400 3127 8399 3132 8394
      3133 8386
TIME...MOT...LOC 1239Z 224DEG 21KT 3115 8396

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

99-OLIVER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 4:08 AM EDTSpecial Weather StatementTAEGulf37 min
Oct 8, 4:28 AM EDTAreal Flood AdvisoryTAEBay2 hr
Oct 8, 4:44 AM EDTSpecial Weather StatementTAEGulf46 min
Oct 8, 4:58 AM EDTSpecial Marine WarningTAE47 min
Oct 8, 5:27 AM EDTSpecial Weather StatementTAELiberty48 min
Oct 8, 6:03 AM EDTSpecial Weather StatementTAELiberty42 min
Oct 8, 6:38 AM EDTSpecial Marine WarningTAE67 min
Oct 8, 6:45 AM EDTSpecial Weather StatementTAEGadsden, Leon, Wakulla45 min
Oct 8, 4:58 AM EDTSpecial Weather StatementTAEDougherty, Tift, Turner, Worth47 min
Oct 8, 5:33 AM EDTSpecial Weather StatementTAEBen Hill, Irwin42 min
Oct 8, 5:49 AM EDTAreal Flood AdvisoryTAEBen Hill, Irwin, Tift, Turner3 hr
Oct 8, 6:13 AM EDTSpecial Weather StatementTAEBen Hill, Irwin32 min
Oct 8, 6:41 AM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin19 min
Oct 8, 6:58 AM EDTFlash Flood WarningTAEBen Hill, Irwin2 hr
Oct 8, 7:03 AM EDTSpecial Weather StatementTAEGrady42 min
Oct 8, 7:43 AM EDTSpecial Weather StatementTAEGrady32 min
Oct 8, 9:07 AM EDTFlash Flood WarningTAEBen Hill, Irwin2 hr
Oct 8, 12:07 PM EDTAreal Flood WarningTAEBen Hill, Irwin6 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.